Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 25, 2021, 5:33 PM CDT for Lee County, Alabama. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2021, 5:33 PM CDT (22:33 UTC)
- Expired
- Aug 25, 2021, 6:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.00 in
- Wind
- 50
County Lee County, AL
The radar
The Maxwell AFB radar (KMXX), 31 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 5:42 PM CDT | TSTM WND DMG | 1 Wsw Auburn University, AL | TREE FELL ON POWER LINES AND TRAFFIC LIGHTS ARE OUT AT THE INTERSECTION OF SHUG JORDAN PKWY AND WIRE RD. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312
WWUS84 KBMX 252233
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
533 PM CDT Wed Aug 25 2021
ALZ025-027-035-036-252300-
Chilton AL-Shelby AL-Talladega AL-Coosa AL-
533 PM CDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of southwestern
Talladega, north central Chilton, Shelby and northwestern Coosa
Counties through 600 PM CDT...
At 533 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Greystone to near Lay Lake. Movement was west
at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pelham, Calera, Chelsea, Childersburg, Columbiana, Jemison,
Wilsonville, Talladega Springs, Indian Springs Village, Vincent,
Harpersville, Westover, Vandiver, Marble Valley, Greystone, Highland
Lakes, Fowler Lake, Lay Lake, Meadowbrook and Mount Laurel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3341 8638 3340 8637 3338 8634 3300 8646
3297 8675 3339 8673 3347 8662 3347 8661
3348 8659 3349 8658 3352 8654
TIME...MOT...LOC 2233Z 093DEG 10KT 3344 8662 3302 8659
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
75 LinharesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 2:47 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 25, 2:47 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 247 PM CDT Wed Aug 25 2021 .SHORT TERM... /Updated at 0125 PM CDT Wed Aug 25 2021/ Through Tomorrow. An expansive deep-layer ridge remains centered over the Southern Plains and is the dominant feature influencing current weather conditions. Downstream of the ridge, the easterly flow across the area will cause temperatures of only a degree or two cooler this afternoon compared to yesterday. While the synoptic pattern mostly favors stable conditions, a weak low-level shortwave over the northern Gulf of Mexico will track towards Louisiana today and tomorrow. This feature is supporting enhanced convection and moisture along the Gulf coast and into southern portions of the forecast area. Best rain chances will be focused in this zone of favorable moisture which will be slowly advecting west/northwestward with time, but still expect convection to be rather disorganized today. Any isolated storms that develop further north will be capable of producing gusty sub-severe winds due to the larger presence of dry air aloft with DCAPE ~1300-1400 J/kg, but this will likely also limit the sustainability of the storms. As the shortwave progresses further west overnight, the greater combination of lift and moisture will shift to areas west of I-65 where scattered thunderstorms may begin developing by early tomorrow afternoon. Highs will range from the upper 80s to lower 90s. 86 .LONG TERM... /Updated at 0232 PM CDT Wed Aug 25 2021/ Extended forecast remains on track heading into the weekend. Afternoon convection will be aided by weak impulses rotating around the western side of an upper level ridge, with scattered to numerous coverage across the area. Looking at next week, there is still uncertainty on what happens with the potential tropical system in the Gulf. Local weather will depend on the timing and track of this system, which currently has a 80 percent chance of development in the next 5 days. Will continue to monitor model trends and make adjustments as needed. 14 Previous long-term discussion: /Updated at 0338 AM CDT Wed Aug 25 2021/ Friday through Tuesday. Ridging persists across the Southeastern CONUS through the weekend. The lingering warm/moist airmass will support our typical summertime diurnal convective activity. There are some indications that weak upper level energy from the easterly wave could linger through the weekend as well, so I've bumped afternoon thunderstorm chances up to 50-60% for the southernmost counties on Saturday and most of the region by Sunday afternoon. The latest model guidance has started to come into decent agreement with a low pressure system moving into the Gulf of Mexico Saturday night into Sunday. The National Hurricane Center has labeled this area as Disturbance 1 in the latest outlook, highlighting a 70% chance for development in the next 5 days. This system is forecast to move into the Western Gulf of Mexico by Sunday. Beyond that timeframe, however, a lot of uncertainty exists, so we'll continue to monitor for the development over the next few days. This system could play a role in our forecast for Monday into Tuesday across Central AL even if it's just the advection of tropical moisture into the region. For now, I'll trend rain/thunderstorm chances up for the early part of next week. 25/Owen && .AVIATION... 18Z TAF Discussion. VFR conditions are currently present at all sites with expansive low- level cumulus across the region. Only expecting isolated to scattered convection this afternoon with upper-level ridging well established over the Southern Plains. This is producing mostly stable conditions and light, easterly surface winds. A weak low- level impulse over the northern Gulf of Mexico may provide best opportunities for rain near MGM/TOI where moisture content is also highest. Rain will quickly diminish this evening, and a few instances of patchy fog may develop tomorrow morning. 86 && .FIRE WEATHER... Isolated to scattered showers and storms will be possible Thursday, with the best chances across the north and west. Activity becomes slightly more widespread Friday and Saturday. Weak low level winds remain out of the east to southeast through the end of the week, with elevated humidity values keeping min RH values above 50 percent range. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 91 70 91 70 / 10 50 10 30 10 Anniston 72 90 71 90 72 / 20 50 10 30 10 Birmingham 73 91 72 92 73 / 10 50 10 30 10 Tuscaloosa 74 91 73 92 73 / 10 50 20 30 10 Calera 73 89 72 90 73 / 20 50 10 30 10 Auburn 72 88 70 88 72 / 30 30 0 50 10 Montgomery 73 92 72 92 73 / 20 30 10 50 10 Troy 72 91 71 90 72 / 30 30 10 60 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Aug 25, 3:40 AM CDT, 13 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 340 AM CDT Wed Aug 25 2021 ALZ011>015-017>050-261145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 340 AM CDT Wed Aug 25 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 25, 4:45 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Birmingham AL
445 PM CDT Wed Aug 25 2021
ALZ048-252230-
Russell AL-
445 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of Russell County
through 530 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm near
Seale, or 15 miles south of Phenix City, moving northwest at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hurtsboro, Russell County Sports Complex, Uchee, Seale, Ladonia,
Hatchechubbe, Uchee Creek, Fort Mitchell, Fort Mitchell Activity
Center, Phenix Drag Strip and Parkmanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3225 8492 3224 8491 3222 8493 3222 8497
3220 8496 3218 8501 3213 8506 3225 8542
3241 8543 3241 8533 3246 8533 3247 8531
3247 8511 3241 8498 3239 8497 3238 8499
3238 8497 3232 8501 3230 8494 3226 8489
TIME...MOT...LOC 2144Z 119DEG 19KT 3225 8509
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
40/SizemoreSpecial weather statement, Aug 25, 4:56 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Birmingham AL
456 PM CDT Wed Aug 25 2021
ALZ025>027-252230-
Shelby AL-Talladega AL-St. Clair AL-
456 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of west central
Talladega, northeastern Shelby and south central St. Clair Counties
through 530 PM CDT...
At 456 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coosa Island, or near Pell City, moving southwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pell City, Vincent, Harpersville, Vandiver, Alpine Bay Resort, Coosa
Island, Logan Martin Dam, Logan Martin Lake, Country Club Estates and
Sterrett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3358 8631 3347 8621 3327 8642 3344 8657
TIME...MOT...LOC 2156Z 050DEG 17KT 3347 8632
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
75 LinharesSpecial weather statement, Aug 25, 5:05 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
505 PM CDT Wed Aug 25 2021
ALZ047-048-252230-
Lee AL-Russell AL-
505 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of eastern Lee and
northeastern Russell Counties through 530 PM CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smiths, moving west at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Phenix City, Opelika, Smiths, Smiths Station, Ladonia, Beulah,
Beauregard, Bleecker, Beans Mill, Griffen Mill, Monterey Heights and
Ladonia Sports Complex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3241 8498 3247 8511 3247 8533 3257 8541
3273 8535 3273 8529 3275 8525 3274 8512
3269 8512 3266 8509 3265 8510 3265 8511
3263 8508 3262 8509 3258 8507 3250 8500
3246 8500 3242 8496
TIME...MOT...LOC 2205Z 084DEG 24KT 3257 8508
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreLocal storm report, Aug 25, 5:13 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 6 NNE WARE 32.52N 86.00W
08/25/2021 ELMORE AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ALONG LIBERTY RD.
TIME ESTIMATED.
&&
TGSpecial weather statement, Aug 25, 5:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
533 PM CDT Wed Aug 25 2021
ALZ025-027-035-036-252300-
Chilton AL-Shelby AL-Talladega AL-Coosa AL-
533 PM CDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of southwestern
Talladega, north central Chilton, Shelby and northwestern Coosa
Counties through 600 PM CDT...
At 533 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Greystone to near Lay Lake. Movement was west
at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pelham, Calera, Chelsea, Childersburg, Columbiana, Jemison,
Wilsonville, Talladega Springs, Indian Springs Village, Vincent,
Harpersville, Westover, Vandiver, Marble Valley, Greystone, Highland
Lakes, Fowler Lake, Lay Lake, Meadowbrook and Mount Laurel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3341 8638 3340 8637 3338 8634 3300 8646
3297 8675 3339 8673 3347 8662 3347 8661
3348 8659 3349 8658 3352 8654
TIME...MOT...LOC 2233Z 093DEG 10KT 3344 8662 3302 8659
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
75 LinharesSpecial weather statement, Aug 25, 5:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
533 PM CDT Wed Aug 25 2021
ALZ037-045-047-252315-
Lee AL-Tallapoosa AL-Macon AL-
533 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northwestern Lee,
northeastern Macon and southeastern Tallapoosa Counties through 615
PM CDT...
At 533 PM CDT, Doppler radar was tracking a strong thunderstorm near
Auburn, moving west at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Auburn, Opelika, Notasulga, Waverly, Liberty City, Auburn University,
Tuskegee National Forest, Beauregard, Griffen Mill, Loachapoka,
Robert G. Pitts Airport, I 85 Rest Area, Chewacla State Park and
Roxana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3269 8523 3251 8523 3247 8566 3257 8577
3274 8569
TIME...MOT...LOC 2233Z 084DEG 24KT 3260 8541
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
40/SizemoreThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:01 PM CDT | Special Weather Statement | BMX | Lee | 29 min |
| Aug 25, 3:37 PM CDT | Special Weather Statement | BMX | Macon | 23 min |
| Aug 25, 4:00 PM CDT | Special Weather Statement | BMX | Elmore | 30 min |
| Aug 25, 4:08 PM CDT | Special Weather Statement | BMX | Marion | 37 min |
| Aug 25, 4:39 PM CDT | Special Weather Statement | BMX | Chambers | 51 min |
| Aug 25, 4:45 PM CDT | Special Weather Statement | BMX | Russell | 45 min |
| Aug 25, 4:53 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 37 min |
| Aug 25, 4:56 PM CDT | Special Weather Statement | BMX | Talladega | 34 min |
| Aug 25, 5:05 PM CDT | Special Weather Statement | BMX | Lee | 25 min |
| Aug 25, 5:23 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Russell | 29 min |
| Aug 25, 5:33 PM CDT | Special Weather Statement | BMX | Shelby | 27 min |
| Aug 25, 5:40 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 24 min |
| Aug 25, 5:53 PM CDT | Special Weather Statement | BMX | Shelby | 52 min |
| Aug 25, 5:59 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 31 min |
| Aug 25, 6:05 PM CDT | Special Weather Statement | BMX | Macon, Montgomery | 25 min |
| Aug 25, 6:14 PM CDT | Special Weather Statement | BMX | Shelby | 31 min |
| Aug 25, 6:31 PM CDT | Special Weather Statement | BMX | Lowndes | 44 min |
| Aug 25, 6:36 PM CDT | Special Weather Statement | BMX | Randolph | 39 min |
| Aug 25, 6:42 PM CDT | Special Weather Statement | BMX | Jefferson | 33 min |
| Aug 25, 6:54 PM CDT | Special Weather Statement | BMX | Bibb | 36 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.